Alert archive / North Dakota / Special Weather Statements in 2021

Special Weather Statement, NWS Bismarck, ND

June 4, 2021Grant County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jun 4, 2021, 4:27 PM MDT for Grant County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 4:27 PM MDT (22:27 UTC)
Expired
Jun 4, 2021, 5:00 PM MDT
In force
33 min
Issued by
NWS Bismarck, ND

County Grant County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS83 KBIS 042227
SPSBIS

Special Weather Statement
National Weather Service Bismarck ND
427 PM MDT Fri Jun 4 2021
 
NDZ042-042300-
Grant ND-
427 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 500 PM
MDT...

At 427 PM MDT, strong thunderstorms were clustered over Carson, or 13
miles east of Elgin, moving east at 15 mph.

Half inch hail and wind gusts to 55 mph will be possible with these
storms.

Locations impacted include...
Carson, Lark, Raleigh, Leith and Heil. 

LAT...LON 4635 10177 4644 10182 4652 10176 4652 10130
      4637 10130 4637 10129 4636 10129 4627 10137
TIME...MOT...LOC 2227Z 281DEG 13KT 4645 10158 

$$

EDWARDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:56 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 4, 2:56 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
356 PM CDT Fri Jun 4 2021

.UPDATE...
Issued at 356 PM CDT Fri Jun 4 2021

Quick update to expand low pops across the southwest where some
cells have developed, including a thunderstorm over Adams county.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 315 PM CDT Fri Jun 4 2021

Very warm temperatures continue to be found across the CWA today.
Many areas have broken 100 degrees, while the remainder of the
area are in the 90s. The apparent temperatures are still around a
100 or even slightly less with the dry heat in place. This has
help off any heat highlights for today. Breezy southwest winds are
also found across much of central and eastern areas. As a result
widespread near critical to critical fire weather danger will be
found through the evening. Areas with known high fuel danger
remain in a Red Flag Warning, while other areas still see near
critical fire weather danger. A weak front looks to push through
later this afternoon through this evening. Some weak showers are
currently about to push into the northwest from MT. As this
feature moves through hi- res models want to fire up elevated
storms across the north. A few of these storms may become strong
to severe, and produce mainly gusty winds and frequent lightning
with little rainfall. Meanwhile across central and southwestern
portions, a pool of higher dewpoints will bring increased
instability to these area through tonight. As this front moves
through this area could be another focused for strong to severe
storms, although some capping and lack of shear may inhibit their
full potential. Overall the threat of severe weather is scattered
tonight and worth watching with gusty winds up to 70 mph and
perhaps some hail up to the size of quarters possible.

This initial round of storms looks to exit the region this
evening. A secondary wave could then bring scattered showers
tonight into Saturday morning. The rest of Saturday then looks to
be slightly cooler yet still warm and see light winds. RH values
will be low across the northwest to improved across the southeast.
The lack of wind will hold off critical fire danger, although near
critical fire danger is possible. Another front then looks to
bring the next round of potentially strong to severe storms later
Saturday. This is mainly a Saturday night threat, although some
isolated activity is possible in the north Saturday afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 315 PM CDT Fri Jun 4 2021

Continued warm weather with periods of strong to severe storms
looks to be found in the long term.

A stronger cold front will push through Saturday night bringing
the next threat for widespread strong to severe storms. This
system looks to have a little more instability and shear to work
with making the main threats hail and strong winds. Storms
diminish Sunday morning, with cooler more seasonal temperatures
expected for Sunday. Strong northwest winds and drying conditions
could bring another near critical to critical fire weather day
Sunday. Monday looks to be another potentially active day across
the region. Low in SD looks to set up a warm front somewhere in
the northern plains bringing increased instability and shear to
these same regions. The result could be a widespread severe
weather threat, however, timing and location remains uncertain.
Those with severe weather interests will want to keep an eye on
Monday.

The remainder of the week looks to be warm, with increased
dewpoints limiting the fire weather threat. The thunderstorm
threat could remain through mid week, then a ridge of high
pressure looks to bringing less active weather to end the week.
Enough of a surface gradient could still bring some breezy winds
at times through next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1248 PM CDT Fri Jun 4 2021

Hot temperatures, VFR conditions, and some breezy winds will
continue for much of the afternoon today. Mid to late afternoon a
frontal boundary will bring chances for showers and thunderstorms.
The best chances look to come from KXWA to KMOT and in the KBIS
area. Put in VCTS for these areas, and a tempo group in the
highest confidence area of KMOT. Strong winds and lighting will be
today's main threats. Another round of showers may move through
tonight, although confidence was too lot to include at this time
and any shower activity today through tonight still looks to have
generally VFR conditions. Breezy winds will become light tonight,
then perhaps increase slightly tomorrow. Another round of showers
and thunderstorms will be possible tomorrow night.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT this evening for NDZ003>005-
011>013-021>023-025.

&&

UPDATE...JNS
SHORT TERM...Anglin
LONG TERM...Anglin
AVIATION...Anglin
Hazardous weather outlook, Jun 4, 1:42 PM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
242 PM CDT Fri Jun 4 2021

NDZ003>005-011>013-021>023-025-051945-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-
242 PM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

A Red Flag Warning is in effect through this evening. See
www.weather.gov/bis for details.

Thunderstorms are possible this afternoon and evening. Some storms
may become severe. Strong wind gusts to 70 mph will be the main
threat, although hail up to the size of quarters is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms Saturday evening and night.
Some storms may be severe. Wind gusts to 60 mph will be the main
threat, though some quarter size hail will also be possible.

Near critical fire weather conditions expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather to the National
Weather Service in Bismarck.

NDZ001-002-009-010-017>020-031>037-040>047-051945-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
242 PM CDT Fri Jun 4 2021 /142 PM MDT Fri Jun 4 2021/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, southeast North Dakota, and
southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions are expected this afternoon
and evening.

Thunderstorms are possible this afternoon and evening. Some storms
may become severe. Strong wind gusts to 70 mph will be the main
threat, although hail up to the size of quarters is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Near critical fire weather conditions possible over the northwest
on Saturday.

There is a chance of thunderstorms Saturday evening and night.
Some storms may be severe. Wind gusts to 60 mph will be the main
threat, though some quarter size hail will also be possible.

Near critical fire weather conditions expected across the area on
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather to the National
Weather Service in Bismarck.

NDZ048-050-051-051945-
La Moure-McIntosh-Dickey-
242 PM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions are expected this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms Saturday evening and night.
A few storms may be strong with gusty winds and small hail.

Near critical fire weather conditions expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 4, 3:04 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Bismarck ND
304 PM MDT Fri Jun 4 2021

NDZ041-044-042130-
Hettinger ND-Adams ND-
304 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTH CENTRAL HETTINGER AND
CENTRAL ADAMS COUNTIES UNTIL 330 PM MDT...

At 303 PM MDT, a strong thunderstorm was located 13 miles north of
Haynes, or 14 miles northeast of Hettinger, moving east at 25 mph.

Half inch hail and wind gusts to 55 mph will be possible with this
storm.

This storm will remain over mainly rural areas of far south central
Hettinger and central Adams Counties.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4611 10262 4623 10262 4623 10213 4601 10214
TIME...MOT...LOC 2103Z 280DEG 20KT 4618 10247

EDWARDS
Special weather statement, Jun 4, 4:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
427 PM MDT Fri Jun 4 2021

NDZ042-042300-
Grant ND-
427 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 500 PM
MDT...

At 427 PM MDT, strong thunderstorms were clustered over Carson, or 13
miles east of Elgin, moving east at 15 mph.

Half inch hail and wind gusts to 55 mph will be possible with these
storms.

Locations impacted include...
Carson, Lark, Raleigh, Leith and Heil.

LAT...LON 4635 10177 4644 10182 4652 10176 4652 10130
      4637 10130 4637 10129 4636 10129 4627 10137
TIME...MOT...LOC 2227Z 281DEG 13KT 4645 10158

EDWARDS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:04 PM MDTSpecial Weather StatementBISAdams26 min
Jun 4, 5:02 PM MDTSpecial Weather StatementBISGrant43 min
Jun 4, 5:27 PM MDTSpecial Weather StatementBISBurleigh33 min

Nearby

Special Weather Statements in North Dakota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.